Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Does Sinemet CR and Amantadine cause skin problem?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have been taking sinemet CR for parkinsons. Last year i started amantadine and ended up with an extreme case of purplish reddish web like legs and arms and they also were puffy with small cave like dips on the surface. They appeared very swollen, too. I gradually decreased the amantadine and totally stopped using it. I forget the name of the reaction.. but was under doctor care. It took several months for the situation, to gradually improved. Now I notice that although the discoloration is gone, the surface of the softer parts of the legs [ calves& inner thighs]] are still puffy with cave like indents when i am standing walking etc. It is not the same as cellulite, but very noticeable. Last summer when sitting in the sun, they also became blotchy web like red.. so I didn't do that again and after a few hours the coloration left. The discoloration seems to reappear when getting out of hot bath, as well. But not as extreme, and turns normal quickly. Yet, the puffy flesh alternating with the cave like indents are always there when I am standing. My question is.... Do you think the medication I am on is causing this skin problem? Any thoughts? Thank you.... is there a resolve?
Posted Fri, 28 Feb 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 9 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. I have noted your symptoms, and also noted that the first occurrence of the symptoms coincided with the use of amantadine. First of all, I would like to reassure you that both sinemet CR and amantadine are safe medications and are commonly used for treating Parkinson's disease (PD). In my experience (and as per the literature review also), no such skin reactions have been described with both these drugs. So, in my opinion, the skin problem is unrelated and needs to be investigated by a dermatologist. I am sure this would improve with proper treatment. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor